MAUDE Adverse Event Report: TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER GEL
Lot Number TP27L-22381BL0
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 09/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This case occured outside of the usa, in australia.A nurse notified teoxane of an adverse event on (b)(6) 2023.A patient was injected with: - 2 ml of teosyal rha 3 in the chin (mentalis crease) and in the marionette lines on (b)(6) 2023.The injection was done with a cannula, using the fanning technique.One day after the injection, on (b)(6) 2023, the patient presented with a vascular occlusion (sluggish cap refill), big lump, pain, and extending bruising (considered as a skin discolouration) of severe intensity, in the right lower lip and in the right marionette area.On (b)(6) 2023, the patient presented with inflammation of low intensity in the right lower lip.According to the information received on 05-oct-2023, the injector provided the following medical treatment to the patient: a vial of hyalase 1500 i.U to the chin, lip and marionette lines for 60 minutes on (b)(6) 2023, a vial of hylase 30 i.U, on (b)(6) 2023.A vial of hyalase 600 i.U, on (b)(6) 2023.Zyrtec (an antihistaminic), unknown quantity, on (b)(6) 2023.On 09-oct-2023, we were informed that all the symptoms resolved.The complaint was considered closed.
 
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequelae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of teosyal products.

Brand Name
RHA 3
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
MDR Report Key17905566
Report Number3005975625-2023-00732
Device Sequence Number7822506
Product Code LMH
UDI-Device Identifier07640173230069
UDI-Public0107640173230069102239LGLI17230930
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Lot NumberTP27L-22381BL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2023
Initial Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale